MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 04.402.008S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is attorney (b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision of right radial head replacement due to loosening of radial stem.On an unknown date, a patient sustained a fall on his outstretched right upper extremity while painting from a ladder and presented with a severe injury to the right upper extremity as noted.Given the nature of the injury, he was seen urgently in the emergency room and urgent surgery was done for best functional outcome.Preoperatively, patient had some numbness in the ulnar nerve distribution, which was likely traction type injury secondary to trauma.On (b)(6) 2015, the patient underwent a right elbow radial head replacement, coronoid/lcl repair, orif of radial styloid fracture, crpp of small finger/ringer p1 base fracture, pinning of multiple carpal bones/fourth to fifth cmc.Over the course of four years, the patient has been doing well with occasional elbow pain with activity, but with improvements in pain while going well with occasional therapy.On (b)(6) 2019, the patient visited the clinic for right elbow pain.Right elbow ct done on (b)(6).On (b)(6) 2019, the patient had a follow-up check-up and reports pain radiating from elbow to the dorsal forearm.He reports pain especially with heavy activity but denies pain at rest.This report is for one (1) 8mm ti straight radial stem 28mm-sterile.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The complaint device was not received for investigation.The pictures were reviewed and no pictures contained the complaint device.The implant appears to have loosened in the implant site as described in the medical records.There are known issues with the radial head implants (stems being loosened) that are captured.There is also a recall that was initiated as part of field action investigation where ¿device loosening¿ was identified as a high harm and contributed to the recall of the product.Based on the records, capa, hhe and field action information us cq can confirm the complaint for stem loosening.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.However, based on previous complaints, the radial head prosthesis system (rhp system) was recalled.Any related investigations and assessment of the risks associated with this system will be covered under recall.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action is proposed or already launched.See related actions device history lot manufacturing location: supplier - avalign nemcomed / inspected, packaged and released by: monument.Manufacturing date: 07-nov-2014.Expiration date: 01-sep-2019.Part number: 04.402.008s, 8mm ti straight radial stem 28mm ¿ sterile.Lot number: 7640883 (sterile).Component part(s) reviewed: part number: 21014, tialnbri16.00.Lot number: 6190711.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM TI STRAIGHT RADIAL STEM 28MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9583046
Report Number2939274-2020-00163
Device Sequence Number18995966
Product Code KWI
UDI-Device Identifier10886982128058
UDI-Public(01)10886982128058
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model Number04.402.008S
Device Catalogue Number04.402.008S
Device Lot Number7640883
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer02/13/2020
02/13/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/13/2020
02/14/2020
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR